Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 3, 2012, 7:57 AM CDT for Scott County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 7:57 AM CDT (12:57 UTC)
- Expired
- May 3, 2012, 8:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS83 KMPX 031257 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 757 AM CDT THU MAY 3 2012 MNZ060-066>070-076-031345- CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-SCOTT-SIBLEY- 757 AM CDT THU MAY 3 2012 AT 752 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE PLAINE. THIS STORM WAS MOVING EAST AT 35 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BELLE PLAINE. JORDAN. MARYSTOWN. PRIOR LAKE. CREDIT RIVER. SAVAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4482 9325 4459 9312 4451 9406 4473 9405 TIME...MOT...LOC 1257Z 260DEG 31KT 4464 9371 $$ AJZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 3, 7:04 AM CDT, 53 minutes earlier.
Area forecast discussion, May 3, 7:04 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 704 AM CDT THU MAY 3 2012 ...UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION BELOW && .DISCUSSION... NUMEROUS THUNDERSTORM COMPLEXES TRACKED ACROSS THE MIDWEST AND THEIR OUTFLOW BOUNDARIES HAVE POLLUTED ANY ATTEMPT AT A CLEAN SURFACE ANALYSIS. JUST LOOKING AT THE DEWPOINTS AND WIND FIELD ON THE LARGE SCALE...IT APPEARS THE PARENT BOUNDARY REMAINS ACROSS THE NORTHERN HALF OF THE CWA. THIS BOUNDARY WILL ONCE AGAIN BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS LATER TODAY. TODAY...THE TWO OBVIOUS MCS PER IR SATELLITE IMAGERY ARE LOCATED TO THE EAST AND SOUTH OF THE CWA. MEANWHILE A SMALLER LESS ORGANIZED COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BE EXITING EASTERN MINNESOTA AND ENTERING WESTERN WISCONSIN. THERE SHOULD BE SOME CLEARING FROM WEST TO EAST AND A DRY START TO THE DAY TODAY AS THESE SHOWERS AND THUNDERSTORMS EXIT THE REGION. LATEST WV IMAGERY WITH 500MB HEIGHTS SHOWS ELONGATED SHORTWAVE TROUGH ACROSS THE MONTANA/DAKOTA BORDER. NUMERICAL MODELS TRACK THIS SHORTWAVE NORTH OF LAKE SUPERIOR TODAY...AND WEAK RIDGING/SUBSIDENCE IN THE WAKE OF THIS WAVE WILL DEVELOP A SURFACE HIGH THAT WILL ATTEMPT TO PUSH THE STATIONARY BOUNDARY SOUTH OF THE REGION THROUGHOUT THE DAY TOWARD THE EVENING HOURS. HAVE A LITTLE TROUBLE BUYING THE SOUTHERN EXTEND OF THE BOUNDARY PROGRESSION...ESPECIALLY WITH ZONAL FLOW ALOFT. IF THE BOUNDARY DOES FAIL TO SLIDE SOUTHEAST OF THE REGION AS CURRENTLY FORECAST...THE PROBABILITY OF LATE AFTERNOON THUNDERSTORMS WOULD INCREASE. THE AIRMASS ALONG AND SOUTH OF THE BOUNDARY IS CHARACTERIZED BY ABUNDANT LOW LEVEL MOISTURE...AND WILL QUICKLY DESTABILIZE WITH AND AMOUNT OF SOLAR INSOLATION TODAY. LOW LEVEL WIND FIELDS ARE LESS IMPRESSIVE THAN WEDNESDAYS....BUT EVEN MARGINAL DEEP LAYER SHEAR OF 30-40KTS WITH 2000J/KG OF CAPE WOULD SUPPORT SUPERCELLS CAPABLE OF PRODUCING SEVERE HAIL AND POSSIBLY DAMAGING WINDS. LATEST SPC DAY 1 OUTLOOK SLIGHT RISK AREA JUST CLIPS THE FAR SOUTHERN PORTION OF THE CWA. HOWEVER...BOTTOM LINE IS THE PROGRESSION OF THE BOUNDARY WILL HAVE TO BE MONITORED TO ADD CONFIDENCE TO THE TIMING AND PLACEMENT OF PRECIP/SEVERE THREAT LATER THIS AFTERNOON. FLASH FLOODING WILL ALSO HAVE TO MONITORED IF TRAINING THUNDERSTORMS DEVELOP. FRIDAY THROUGH WEDNESDAY...ASSUMING THE BULK OF THE PRECIP REMAINS SOUTHEAST OF THE REGION THURSDAY NIGHT...WILL START OFF DRY FOR FRIDAY BEFORE ANOTHER WAVE DEVELOPS SOME SHOWERS AND THUNDERSTORMS AND SPREADS THEM ACROSS THE REGION FROM WEST TO EAST. LOOKS LIKE CHANCES FOR PRECIP WILL LAST THROUGH SUNDAY...WITH THE HIGHEST CHANCE SATURDAY NIGHT INTO SUNDAY MORNING AS THE MOST POTENT WAVE IN THIS SHORTWAVE-TRAIN MOVES ACROSS THE REGION. AS THIS POSITIVELY TILTED WAVE PASSES THROUGH...THE PATTERN WILL AMPLIFY AND WE WILL TRANSITION FORM ZONAL WEST/EAST FLOW...TO MORE OF A NORTHWEST FLOW. THIS WILL BRING DRIER WEATHER AND COOLER TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION.../12Z TAF ISSUANCE/ WEAK BOUNDARY CONTINUES TO MAKE THIS A FORECASTING CHALLENGE. OVERNIGHT CONVECTION HAS MADE IDENTIFYING THE WEAK BOUNDARY A TAD MORE DIFFICULT. A WEAK LOW PRESSURE AREA LOCATED ALONG THE MN/SD BORDER HAS A BOUNDARY EXTENDING EAST TOWARD NORTHERN WISCONSIN. THIS BOUNDARY HAS BEEN THE FOCUS OF PAST AND ONGOING CONVECTION. THE OVERALL SOLUTION TODAY WILL BE TO SLOWLY PUSH THE BOUNDARY SOUTH TOWARD THE MN/IA BORDER BY TONIGHT. VARIOUS SOLUTIONS PUSH THE BOUNDARY SOUTH SOONER AND HAVE DIFFERENT PRECIPITATION SCENARIOS. THIS WILL MAKE FOR A CHALLENGING CONVECTION AND WIND FORECAST. THE RAP IS FASTER AND MORE AGGRESSIVE THAN THE NAM. BOTH OF WHICH BRING DRIER AIR INTO MUCH OF THE AREA LATER THIS AFTERNOON. THE 03Z HRRR HAD A GOOD HANDLE ON THE CONVECTION HOWEVER SUBSEQUENT RUNS HAVE BEEN CHALLENGED. AS A RESULT I AM NOT OVERLY CONFIDENT OF THE FORECAST. AS A RESULT HAVE FAIRLY OPTIMISTIC TAFS AND THEY WILL HAVE TO BE WATCHED CLOSELY. REALLY BELIEVE MOST OF THE CONVECTION WILL BE IN THE SOUTHERN PART OF OUR AREA AND WILL NOT IMPACT ANY OF THE MN TERMINALS. COULD SEE MORE OF AN IMPACT AT KEAU LATE THIS AFTERNOON. KMSP...BOUNDARY APPEARS TO BE JUST NORTH OF THE AIRFIELD AND WILL MOVE SOUTH OF THE AIRFIELD LATER THIS AFTERNOON. DEPENDING ON TIMING OF THE BOUNDARY PASSAGE IT IS POSSIBLE THAT THE AIRPORT WILL SEE NO THUNDERSTORM ACTIVITY. THIS WILL BE MONITORED CLOSELY. OUTLOOK...EVEN AFTER THE BOUNDARY MOVES TOWARD IOWA WE HAVE SOME RESIDUAL MOISTURE IN PLACE WITH SOME PERIODS OF INSTABILITY THEREFORE CAN EXPECT TO SEE CHANCES OF CONVECTION FOR THE NEXT FEW DAYS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/DRL
Hazardous weather outlook, May 3, 5:05 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 505 AM CDT THU MAY 3 2012 MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-041015- HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 505 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A FRONTAL BOUNDARY SLIDES SOUTHEAST THROUGH THE REGION. THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLY A BRIEF ISOLATED TORNADO AS THE SECONDARY THREATS. THE BEST CHANCE WILL BE NEAR THE IA/MN BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE. THE BEST CHANCE WILL BE IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MNZ041>045-047>059-061-064-WIZ014>016-041015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-POLK-BARRON-RUSK- 505 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY AS FRONTAL BOUNDARY MOVES THROUGH. THE THREAT FOR SEVERE WEATHER IS LOW...WITH BETTER CHANCES IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE. THE BEST CHANCE WILL BE IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. JRB
In the hours before
Special weather statement, May 3, 5:14 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 AM CDT THU MAY 3 2012
WIZ016-027-031100-
CHIPPEWA-RUSK-
514 AM CDT THU MAY 3 2012
...THUNDERSTORMS MOVING INTO CHIPPEWA AND RUSK COUNTIES THROUGH
600 AM CDT...
AT 512 AM CDT...ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EXELAND TO 6 MILES SOUTH OF BRUCE TO 3 MILES SOUTH OF EAGLETON. WERE
MOVING EAST AT 40 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH.
* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
EAGLETON.
JIM FALLS.
HOLCOMBE.
SHELDON.
INGRAM.
HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4537 9068 4537 9076 4537 9091 4497 9092
4504 9158 4565 9142 4565 9093 4564 9068
4563 9067 4538 9067
TIME...MOT...LOC 1014Z 276DEG 37KT 4572 9112 4538 9121
4502 9135
JRBLocal storm report, May 3, 6:27 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM HAIL MILLERVILLE 46.07N 95.55W
05/03/2012 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
LARGE AMOUNT OF HAIL OF MAINLY SMALLER THEN QUARTER SIZE
COVERING THE GROUND.
&&
AJZLocal storm report, May 3, 7:17 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HAIL LONG PRAIRIE 45.98N 94.86W
05/03/2012 M0.88 INCH TODD MN TRAINED SPOTTER
MAINLY DIME AND NICKEL SIZE HAIL NOTED.
&&
AJZLocal storm report, May 3, 7:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL BOWLUS 45.82N 94.41W
05/03/2012 M1.75 INCH MORRISON MN TRAINED SPOTTER
&&
AJZLocal storm report, May 3, 7:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
742 AM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL S HANSKA 44.15N 94.49W
05/02/2012 M0.88 INCH BROWN MN TRAINED SPOTTER
0540 PM HAIL S HANSKA 44.15N 94.49W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
0610 PM HAIL 4 N LAKE CRYSTAL 44.16N 94.22W
05/02/2012 E0.75 INCH BLUE EARTH MN TRAINED SPOTTER
0627 PM HAIL 4 WNW MANKATO 44.20N 94.07W
05/02/2012 E1.00 INCH NICOLLET MN TRAINED SPOTTER
0627 PM HAIL 3 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0635 PM HAIL 3 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0636 PM HAIL 2 WNW MANKATO 44.18N 94.04W
05/02/2012 M1.25 INCH NICOLLET MN TRAINED SPOTTER
0637 PM HAIL 2 NNE MANKATO 44.19N 93.97W
05/02/2012 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
0640 PM HAIL 2 N NORTH MANKATO 44.21N 94.03W
05/02/2012 M2.00 INCH NICOLLET MN TRAINED SPOTTER
0645 PM HAIL 2 S SPRINGFIELD 44.21N 94.98W
05/02/2012 M1.00 INCH BROWN MN FIRE DEPT/RESCUE
0645 PM HAIL 2 N NORTH MANKATO 44.21N 94.03W
05/02/2012 M2.50 INCH NICOLLET MN TRAINED SPOTTER
0700 PM HAIL 3 S COBDEN 44.24N 94.85W
05/02/2012 M0.88 INCH BROWN MN TRAINED SPOTTER
0708 PM HAIL 1 S WATERVILLE 44.21N 93.57W
05/02/2012 E1.50 INCH LE SUEUR MN TRAINED SPOTTER
0709 PM HAIL 1 E WATERVILLE 44.22N 93.55W
05/02/2012 M1.00 INCH LE SUEUR MN TRAINED SPOTTER
0710 PM HAIL 1 E WATERVILLE 44.22N 93.55W
05/02/2012 M2.00 INCH LE SUEUR MN TRAINED SPOTTER
0715 PM HAIL MORRISTOWN 44.22N 93.44W
05/02/2012 M1.00 INCH RICE MN LAW ENFORCEMENT
MEASURED AT EOC
0715 PM TSTM WND GST MORRISTOWN 44.22N 93.44W
05/02/2012 M51.00 MPH RICE MN LAW ENFORCEMENT
MEASURE AT EOC
0715 PM TSTM WND GST 1 NNE WASECA 44.09N 93.49W
05/02/2012 M57.00 MPH WASECA MN TRAINED SPOTTER
0719 PM HAIL WASECA 44.08N 93.50W
05/02/2012 E1.00 INCH WASECA MN TRAINED SPOTTER
0729 PM FLASH FLOOD WARSAW 44.25N 93.39W
05/02/2012 RICE MN LAW ENFORCEMENT
LOCALIZED FLOODING
0729 PM HAIL WARSAW 44.25N 93.39W
05/02/2012 M1.00 INCH RICE MN LAW ENFORCEMENT
0730 PM HAIL 3 NW MEDFORD 44.20N 93.29W
05/02/2012 M1.00 INCH RICE MN TRAINED SPOTTER
0733 PM HAIL 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
DELAYED REPORT..QUARTER SIZE HAIL. TIME ESTIMATED FROM
RADAR.
0735 PM HAIL ZUMBROTA 44.29N 92.67W
05/02/2012 M0.75 INCH GOODHUE MN TRAINED SPOTTER
0736 PM HAIL 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M1.00 INCH BROWN MN TRAINED SPOTTER
0736 PM HAIL 1 SW FARIBAULT 44.29N 93.29W
05/02/2012 M1.25 INCH RICE MN TRAINED SPOTTER
0740 PM HAIL 3 W ZUMBROTA 44.30N 92.73W
05/02/2012 M1.00 INCH GOODHUE MN TRAINED SPOTTER
0742 PM HAIL FARIBAULT 44.30N 93.27W
05/02/2012 M1.00 INCH RICE MN TRAINED SPOTTER
0750 PM FLASH FLOOD FARIBAULT 44.30N 93.27W
05/02/2012 RICE MN LAW ENFORCEMENT
CAR UNDER FIVE FEET OF WATER.
0756 PM HAIL NEW ULM 44.31N 94.46W
05/02/2012 M0.75 INCH BROWN MN TRAINED SPOTTER
0800 PM HEAVY RAIN 8 SW NEW ULM 44.23N 94.57W
05/02/2012 M2.50 INCH BROWN MN TRAINED SPOTTER
DELAYED REPORT...MEASURED 2.5 INCHES OF RAIN IN LESS THAN
30 MIN...
0844 PM FLASH FLOOD WANAMINGO 44.31N 92.79W
05/02/2012 GOODHUE MN TRAINED SPOTTER
FLOODING OVER HIGHWAY 57
0900 PM HEAVY RAIN WANAMINGO 44.31N 92.79W
05/02/2012 M2.20 INCH GOODHUE MN TRAINED SPOTTER
0910 PM HAIL PEPIN 44.44N 92.15W
05/02/2012 E1.00 INCH PEPIN WI PUBLIC
BP EMPLOYEE REPORTED AT LEAST QUARTER SIZE HAIL WITH
HEAVY RAIN.
0922 PM HEAVY RAIN ZUMBROTA 44.29N 92.67W
05/02/2012 M1.93 INCH GOODHUE MN EMERGENCY MNGR
0932 PM HAIL 4 N NASSAU 45.13N 96.43W
05/02/2012 M0.88 INCH LAC QUI PARLE MN TRAINED SPOTTER
0942 PM HAIL 4 NE NASSAU 45.11N 96.39W
05/02/2012 M1.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
1008 PM HAIL 4 N CERRO GORDO 45.13N 96.08W
05/02/2012 M1.25 INCH LAC QUI PARLE MN TRAINED SPOTTER
1025 PM HAIL MILAN 45.11N 95.91W
05/02/2012 M2.00 INCH CHIPPEWA MN TRAINED SPOTTER
1025 PM HAIL MILAN 45.11N 95.91W
05/02/2012 M1.25 INCH CHIPPEWA MN TRAINED SPOTTER
1038 PM HAIL 3 NW WATSON 45.04N 95.84W
05/02/2012 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
1050 PM HAIL 4 E HANCOCK 45.49N 95.72W
05/02/2012 M1.00 INCH POPE MN TRAINED SPOTTER
1230 AM HAIL 1 ESE WILLMAR 45.12N 95.03W
05/03/2012 M0.75 INCH KANDIYOHI MN TRAINED SPOTTER
A FEW HAIL STONES THE SIZE OF DIMES.
1258 AM HAIL 1 W GROVE CITY 45.15N 94.70W
05/03/2012 M0.75 INCH MEEKER MN FIRE DEPT/RESCUE
DIME SIZED HAIL.
0103 AM HAIL 1 S GROVE CITY 45.14N 94.68W
05/03/2012 M1.00 INCH MEEKER MN LAW ENFORCEMENT
0116 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN FIRE DEPT/RESCUE
0126 AM HAIL LITCHFIELD 45.12N 94.53W
05/03/2012 M1.00 INCH MEEKER MN STORM CHASER
0221 AM HAIL BUFFALO 45.18N 93.87W
05/03/2012 M0.75 INCH WRIGHT MN STORM CHASER
DIME SIZE HAIL.
0621 AM HAIL MILLERVILLE 46.07N 95.55W
05/03/2012 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
LARGE AMOUNT OF HAIL OF MAINLY SMALLER THEN QUARTER SIZE
COVERING THE GROUND.
0707 AM HAIL LONG PRAIRIE 45.98N 94.86W
05/03/2012 M0.88 INCH TODD MN TRAINED SPOTTER
MAINLY DIME AND NICKEL SIZE HAIL NOTED.
0730 AM HAIL 4 NW BOWLUS 45.86N 94.47W
05/03/2012 M1.75 INCH MORRISON MN TRAINED SPOTTER
&&
AJZSpecial weather statement, May 3, 7:57 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 757 AM CDT THU MAY 3 2012 MNZ060-066>070-076-031345- CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-SCOTT-SIBLEY- 757 AM CDT THU MAY 3 2012 AT 752 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE PLAINE. THIS STORM WAS MOVING EAST AT 35 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BELLE PLAINE. JORDAN. MARYSTOWN. PRIOR LAKE. CREDIT RIVER. SAVAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4482 9325 4459 9312 4451 9406 4473 9405 TIME...MOT...LOC 1257Z 260DEG 31KT 4464 9371 AJZ
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 63 min |
| May 2, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| May 2, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 60 min |
| May 2, 7:32 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 28 min |
| May 2, 7:51 PM CDT | Areal Flood Advisory | MPX | Goodhue, Rice | 3 hr |
| May 2, 7:58 PM CDT | Special Weather Statement | MPX | Nicollet | 62 min |
| May 2, 8:22 PM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| May 2, 8:27 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 33 min |
| May 2, 8:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 29 min |
| May 2, 9:08 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 52 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 50 min |
| May 2, 10:01 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle | 44 min |
| May 2, 10:12 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 48 min |
| May 2, 10:25 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle | 35 min |
| May 2, 10:55 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Swift | 50 min |
| May 2, 11:00 PM CDT | Tornado Warning | MPX | Chippewa | 45 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 59 min |
| May 3, 12:47 AM CDT | Special Weather Statement | MPX | Meeker, Stearns | 58 min |
| May 3, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Meeker | 55 min |
| May 3, 1:59 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Sherburne, Wright | 76 min |
| May 3, 6:24 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 36 min |
| May 3, 6:49 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Todd | 41 min |
| May 3, 7:34 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 41 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 59 min |
| May 3, 9:00 AM CDT | Special Weather Statement | MPX | Wright | 45 min |
| May 3, 9:37 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Ramsey | 38 min |
| May 3, 10:12 AM CDT | Special Weather Statement | MPX | Le Sueur | 48 min |
| May 3, 10:22 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 56 min |
| May 3, 10:36 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 30 min |
| May 3, 10:55 AM CDT | Special Weather Statement | MPX | Goodhue, Rice | 50 min |
| May 3, 3:05 PM CDT | Special Weather Statement | MPX | Steele, Waseca | 40 min |
| May 3, 3:37 PM CDT | Special Weather Statement | MPX | Steele | 38 min |
| May 3, 4:25 PM CDT | Special Weather Statement | MPX | Faribault | 50 min |
| May 3, 6:19 PM CDT | Special Weather Statement | MPX | Waseca | 26 min |
| May 3, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 20 min |
| May 2, 9:50 PM CDT | Special Weather Statement | MPX | Eau Claire | 40 min |
| May 3, 3:37 AM CDT | Special Weather Statement | MPX | Polk | 38 min |
| May 3, 3:51 AM CDT | Special Weather Statement | MPX | Barron, Polk | 39 min |
| May 3, 5:14 AM CDT | Special Weather Statement | MPX | Chippewa, Rusk | 46 min |
| May 3, 10:45 AM CDT | Special Weather Statement | MPX | Polk | 45 min |
| May 3, 10:59 AM CDT | Special Weather Statement | MPX | Barron, Dunn, Pepin, Pierce, Saint Croix | 61 min |
| May 3, 11:14 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Saint Croix | 61 min |
| May 3, 12:09 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 66 min |
| May 3, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce | 24 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.